Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Diagnosed with liver cancer. Has ascites, edema. Passing black stools. Last stage of cancer?

Hello my dad is 64 years old and was just dx with liver cancer . He has ascites and edema in his right leg. He won t eat anything except for tea and warm cereal. My mom states he is now passing black stools . All of this just happened or he started showing symptoms In January it now February 23, I m afraid he will continue to go down hill. Does the ascites mean that he has end stage limber cancer. How can I get him to eat.
Wed, 27 Feb 2013
Report Abuse
General Surgeon 's  Response
Hello!

Thank you for the query.

Ascites means that the cancer has spread in the abdominal cavity and the liver is failing. Black stools are probably due to bleeding from upper GI tract (esophageal varices or stomach) what indicates poor liver condition. Right leg edema is probably caused by veins thrombosis.
All this conditions are life threatening and unfortunately not much can be done. Lack of appetite is understandable. You can try Megace medicine or intravenous feeding.

Hope this will help.
Regards.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Liver


Diagnosed with liver cancer. Has ascites, edema. Passing black stools. Last stage of cancer?

Hello! Thank you for the query. Ascites means that the cancer has spread in the abdominal cavity and the liver is failing. Black stools are probably due to bleeding from upper GI tract (esophageal varices or stomach) what indicates poor liver condition. Right leg edema is probably caused by veins thrombosis. All this conditions are life threatening and unfortunately not much can be done. Lack of appetite is understandable. You can try Megace medicine or intravenous feeding. Hope this will help. Regards.